Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 31, 2014, 4:30 PM MDT for Elmore County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2014, 4:30 PM MDT (22:30 UTC)
- Expired
- Jul 31, 2014, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Elmore County, ID
The radar
The Boise radar (KCBX), 73 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 142 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2681 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WGUS55 KBOI 312230
FFWBOI
IDC039-010130-
/O.NEW.KBOI.FF.W.0002.140731T2230Z-140801T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
430 PM MDT THU JUL 31 2014
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO...
* UNTIL 730 PM MDT
* AT 425 PM MDT...DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. EXCESSIVE RAINFALL
OVER THE ELK FIRE BURN SCAR WILL RESULT IN FLASH FLOODING AND
DEBRIS FLOWS. THE DEBRIS FLOW CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PINE...ANDERSON DAM...FEATHERVILLE...ANDERSON RANCH RESERVOIR AND
LITTLE CAMAS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 4362 11518 4332 11527 4333 11556 4362 11547
$$
JDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:55 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 31, 2:55 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
255 PM MDT THU JUL 31 2014
.SHORT TERM...ACTIVE THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL
IN WESTERN BAKER COUNTY EARLY THIS AFTERNOON NEAR A NEWD-MOVING
SHORT WAVE TROUGH. ANOTHER WAVE WILL FOLLOW LATER THIS AFTERNOON
SO BAKER COUNTY IS THE AREA OF MAIN CONCERN. WE HAVE ISSUED A FLASH
FLOOD WATCH FOR WRN AND NRN BAKER COUNTY AND NEARBY PORTIONS OF NRN
MALHEUR AND HARNEY COUNTIES UNTIL 8 PM PDT. THUNDERSTORMS IN
CENTRAL IDAHO HAVE TENDED TO DEVELOP LATER IN THE AFTERNOON SO WE
WILL WATCH FOR THEM AS WELL. SOME MOISTURE FROM EX-TS HERNAN ALSO
APPEARS TO BE MOVING NEWD ACROSS THE SRN SAWTOOTHS. FORECAST WILL
CHANGE LITTLE THROUGH SATURDAY...WITH AFTERNOON AND EVENING
THUNDERSTORMS MAINLY IN THE MOUNTAINS...WITH LOCAL HEAVY
RAIN...SMALL HAIL...AND GUSTY WINDS.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS SHOW THE UPPER
LEVEL RIDGE OVER THE INTERMOUNTAIN REGION GRADUALLY WEAKENING. BY
TUESDAY NIGHT LIGHT WESTERLY FLOW ALOFT IS EXPECTED TO CUT OFF THE
SUPPLY OF MONSOON MOISTURE...DECREASING THE CHANCE OF THUNDERSTORMS.
UNTIL THEN WE CAN EXPECT ISOLATED THUNDERSTORMS MOSTLY OVER THE
HIGHER TERRAIN AFTERNOONS AND EVENINGS EACH DAY. TEMPERATURES WILL
CONTINUE A FEW DEGREES ABOVE NORMAL.
.AVIATION...EXPECT ISOLATED THUNDERSTORMS...LOCALLY WITH HEAVY
RAIN...HAIL...WIND GUSTS OVER 30 KTS...AND ISOLATED IFR CONDITIONS.
THUNDERSTORMS WILL BE MAINLY OVER THE HIGHER TERRAIN...BUT COULD
DRIFT OVER THE VALLEYS...PRECEDED BY ERRATIC AND GUSTY OUTFLOW
WINDS. WINDS AT THE SURFACE AND ALOFT WILL BE VARIABLE 10 KTS OR
LESS EXCEPT NEAR THUNDERSTORMS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING PORTIONS OF
ORZ061>063.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....JT/AB
AVIATION.....JTThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:09 PM MDT | Special Weather Statement | BOI | Jerome | 66 min |
| Jul 30, 8:18 PM MDT | Special Weather Statement | BOI | Owyhee | 57 min |
| Jul 31, 3:39 PM MDT | Flash Flood Warning | BOI | Camas, Elmore | 3 hr |
| Jul 31, 5:41 PM MDT | Severe Thunderstorm Warning | BOI | Elmore | 34 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.